Thunderstorm Wind, Morehouse
- When
- May 10, 10:25 PM CST
- Where
- Morehouse County, Beekman
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.920, -91.880
A few trees were blown down.
A powerful mid May storm system produced a severe weather outbreak across the Southern Plains, Mid-South and Southeast portion of the United States. The Jackson, MS service area was on the southern fringe and only saw some scattered storms during the late evening hours of May 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A powerful mid May storm system produced a severe weather outbreak across the Southern Plains, Mid-South and Southeast portion of the United States. The Jackson, MS service area was on the southern fringe and only saw some scattered storms during the late evening hours of May 10th. A few of these storms became severe and produced scattered wind damage across the northwest portion of the service area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 8:18 PM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 918 PM CDT SAT MAY 10 2008 .DISCUSSION...ACTIVE SIGNIFICANT CONVECTION CONTINUES JUST TO THE N/NW OF THE CWA AND IS STEADILY HEADING OUR WAY. IT HAS BEEN A SLOW GO FOR OUR AREA AS THE CAP HAS REMAINED STRONG AND NO CONVECTION HAS OCCURRED IN THE FORECAST AREA. THINKING FROM EARLIER REMAINS THE SAME...AREAS N OF I-20 WILL HAVE THE HIGHEST RISK OF SEEING SVR WX WITH THE HWY 82 CORRIDOR LIKELY GETTING THE MOST SIG SVR WEATHER. NOT TOTALLY SURE THE LINE WILL EVER BECOME A SOLID SQUALL LINE...LIKELY TO REMAIN BROKEN. BASED ON THE LATEST DATA...LOOKS LIKE THE MAIN TORNADO RISK WILL BE BETWEEN NOW AND MIDNIGHT ALONG AND N OF HWY 82 HEADING TOWARD THE AL LINE. VERY LARGE HAIL...STRONG TORNADOES AND DMG WIND WILL BE THE MAIN RISK. AFTER MIDNIGHT...LOW LEVEL FLOW VEERS ENOUGH TO LIMIT THE TOR RISK...BUT WITH EMBEDDED SUPERCELL TYPE STORMS...THAT RISK CAN NOT BE TOTALLY RULED OUT. THE BEST ASCENT IS SPREADING OUT OF E/SE OK AND WILL GET THE STORMS GOING PRETTY GOOD. INSTABILITY AND DEEP LAYER SHEAR WILL REMAIN QUITE STRONG AND SUPPORTIVE OF SVR STORMS WITH POCKETS OF SIG SEVERE THROUGH ABOUT 2-3 AM. AGAIN...THIS WILL MAINLY BE FOCUSED ALONG AND N OF I-20. AFTER MIDNIGHT...HAIL AND DMG WIND WILL BE THE MAIN FOCUS. ACTIVITY LOOKS TO ACCELERATE QUITE A BIT AFTER MIDNIGHT AND GET OUT OF THE CWA BY 5-6 AM. CURRENT GRAPHICAST AND PROB HAZARDS SEEM TO DEPICT THINGS WELL AND WILL BE LEFT ALONE. && .AVIATION...TIMING THE CONVECTION IS THE MAIN ISSUE AND THE RESTRICTIONS ASSOCIATED WITH THAT. THE WINDOW OF TIME ON THE CONVECTION WILL BE SMALL AS THE BROKEN LINE QUICKLY PUSHES E/SE THROUGH THE CWA. VFR CONDITIONS WILL PREVAIL BEHIND THE CONVECTIVE LINE WITH BREEZY NW WINDS DURING THE MIDDLE PART OF THE DAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 76 50 81 / 48 0 0 0 MERIDIAN 64 78 47 82 / 49 16 0 0 VICKSBURG 62 76 47 82 / 47 0 0 0 HATTIESBURG 68 83 48 84 / 27 26 0 0 NATCHEZ 63 73 45 81 / 30 0 0 0 GREENVILLE 57 71 48 79 / 78 0 0 0 GREENWOOD 59 72 46 79 / 79 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT SAT MAY 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 330 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ...A SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE ACROSS THE NORTHERN HALF OF THE REGION THIS EVENING INTO EARLY SUNDAY MORNING... SCATTERED SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 5 AND 7 PM ACROSS SOUTHERN ARKANSAS AND PORTIONS OF THE MISSISSIPPI DELTA AND TRACK GENERALLY EAST THROUGH THE EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. THROUGH ABOUT 11 PM...AREAS NORTH OF I-20...ESPECIALLY THE HIGHWAY 82 CORRIDOR...WILL BE UNDER THIS RISK OF TORNADIC SUPERCELLS. AFTER 11 PM...THE SUPERCELL STORMS ARE EXPECTED TO BE EAST OF THE AREA. HOWEVER...A BROKEN LINE OF STORMS WILL BE PUSHING RAPIDLY EAST SOUTHEAST ACROSS CENTRAL ARKANSAS AND IMPACT THE DELTA REGION BETWEEN 11 PM AND 2 AM. THE BROKEN LINE WILL REACH THE NATCHEZ TRACE CORRIDOR AROUND 3 AM...THEN THE SOUTHEAST AREAS BY 5 AM. SIGNIFICANT DAMAGING WINDS WILL BE POSSIBLE ACROSS THE NORTHERN PORTIONS AS THE LINE MOVES THROUGH. EXPECT THE SEVERITY OF THE LINE TO DIMINISH AROUND 3 AM AND AS THE LINE PUSHES FURTHER SOUTH AND EAST BEFORE EXITING INTO FAR SOUTHERN MISSISSIPPI AND SOUTHERN ALABAMA. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY ANOTHER SEVERE WEATHER EVENT REMAINS POSSIBLE FOR WEDNESDAY INTO WEDNESDAY NIGHT AS THE ACTIVE WEATHER PATTERN CONTINUES. STAY TUNED FOR FURTHER UPDATES ON THIS HAZARDOUS WEATHER POTENTIAL FOR THE MIDDLE OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS. ACTIVATION MAY BE NEEDED AGAIN BY THE MIDDLE OF NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 745 PM CDT SAT MAY 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 110245- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 745 PM CDT SAT MAY 10 2008 ...SIGNIFICANT SEVERE WEATHER STILL POSSIBLE OVERNIGHT TONIGHT... ESPECIALLY ALONG AND NORTH OF INTERSTATE 20... WHILE THE ARKLAMISS REGION HAS DODGED ANY SEVERE WEATHER SO FAR TODAY...THIS IS NOT EXPECTED TO CONTINUE THROUGH THE NIGHT. NUMEROUS EXTREMELY SEVERE STORMS HAVE ALREADY PRODUCED TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS ACROSS NORTHERN AND CENTRAL ARKANSAS AND EASTERN OKLAHOMA THIS AFTERNOON AND EVENING. THIS ACTIVITY IS EXPECTED TO SHIFT TOWARD THE ARKLAMISS REGION TONIGHT. A TORNADO WATCH IS ALREADY IN EFFECT FOR EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI UNTIL 2 AM CDT. SEVERE THUNDERSTORMS CURRENTLY NEAR LITTLE ROCK WILL BE MOVING EAST SOUTHEAST...AND DEPENDING ON THEIR EVOLUTION OVER THE NEXT FEW HOURS...MAY CLIP THE NORTHERN PARTS OF BOLIVAR AND SUNFLOWER COUNTIES BETWEEN 830 AND 11 PM. OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER SOUTH CENTRAL ARKANSAS...AND SHOULD THESE STORMS CONTINUE TO DEVELOP... THEY WILL LIKELY BECOME SEVERE AND AFFECT THE SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI AREA BETWEEN 10 PM AND 1 AM. TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS WOULD BE POSSIBLE WITH THESE STORMS. AFTER MIDNIGHT...THE ACTUAL COLD FRONT WILL BEGIN TO PUSH INTO THE REGION. THIS SHOULD RESULT IN A BROKEN BAND OF STRONG TO SEVERE THUNDERSTORMS WHICH WILL SWEEP ACROSS THE ENTIRE ARKLAMISS REGION BETWEEN MIDNIGHT AND 5 AM. DAMAGING WINDS WOULD BE A PRIMARY THREAT WITH THESE STORMS...ALONG WITH LARGE HAIL AND POSSIBLY TORNADOES. THE GREATEST RISK OF SEVERE STORMS WITH THIS ACTIVITY WILL BE ALONG AND NORTH OF INTERSTATE 20...WITH THE RISK DECREASING SOMEWHAT AS THE ACTIVITY MOVES FARTHER SOUTH TOWARD THE HIGHWAY 98 CORRIDOR. PEOPLE ACROSS THE REGION SHOULD BE AWARE OF THE SEVERE WEATHER POTENTIAL OVERNIGHT...AND MAKE PLANS ACCORDINGLY. AEG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CDT SAT MAY 10 2008 ARZ074-LAZ007-110425- ASHLEY AR-MOREHOUSE LA- 1015 PM CDT SAT MAY 10 2008 ...COMPLEX OF SEVERE THUNDERSTORMS MOVING TOWARD SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA... A COMPLEX OF SEVERE THUNDERSTORMS IN SOUTHWEST AND SOUTH CENTRAL ARKANSAS AT 1010 PM WAS MOVING EAST SOUTHEAST AT 40 MPH...AND WILL REACH ASHLEY COUNTY ARKANSAS AND MOREHOUSE PARISH LOUISIANA BETWEEN 11 PM AND MIDNIGHT. THESE STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL. SHOULD THEY MAINTAIN THEIR INTENSITY...THEY WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS GREATER THAN 70 MPH...AND POSSIBLY A TORNADO. PEOPLE IN ASHLEY AND MOREHOUSE PARISHES...INCLUDING THE CITIES OF BASTROP...CROSSETT...HAMBURG...NORTH CROSSETT AND WEST CROSSETT... SHOULD MONITOR THESE STORMS CLOSELY. AEG
The Shreveport radar (KSHV), 191 km away, was scanning. The volume nearest the first event began at 04:23 UTC.
7 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
A few trees were blown down.
A few trees were blown down.
A few trees were blown down.
A few trees and power lines were blown down off Highway 2.
A few trees and power lines were blown down off Highway 589.
A couple trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103553, 103555, 103561, 103562, 103563, 103564, 103567.